It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Epilepsy Message Board

Epilepsy Board Index
Board Index > Epilepsy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

I have been taking dilantin for 36 years. Dilantin has all types of side effects with tinnitus being the worst for the past 10 years. I have tried to switch dilantin to other epileptic medications with no success. The alternate prescriptions having more side effects than dilantin. Recently I read about the amino acid Taurine. It moderates potassium, sodium, calcium, magnesium, etc keeping the seizure thresh hold high. I have reduced from 3.5 pills a day of dilantin to 2 pills a day. I am taking 3 1000mg taurine pills a day. No seizures yet, my nervous system is more a wake, and tinnitus is reducing. I feel more confident about my gums clearing up. If all goes well, I should be dilantin free by December 2005.

Anyone had or heard of anyone with experience with taurine? I definitely think doctors should rule out natural alternatives like taurine first before writing the patient all these prescriptions. Problem with prescriptions , the longer you take them, the greater the risk of side effects. Thanks. :cool:

All times are GMT -7. The time now is 08:41 AM.

Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!